Couldn't find what you looking for?

TRY OUR SEARCH!

Hello! I'm 19 years old and have been taking Provigil for 3 months for hypersomnolence. I've noticed lately that I've been losing a good amount of hair from all over my head.

Has anyone heard about Provigil related hair loss?

Loading...

Hi,

Since provigil is a stimulant, you may have developed hyperthyroidism since taking it. When your thyroid hormones are too high, you can gradually lose hair and lose weight. You should probably discuss this change with your doctor and he/she may run a thyroid panel.
Reply

Loading...

I've been taking Provigil & am experiencing a siginificant loss of hair all over my head. I am going to stop taking the medicine & pray it comes back. Are you still taking the medicine? I have had a thyroid test & it checked out just fine. I don't know what the problem is, but I will be BALD soon. I am going to flush this junk down the toilet.
Reply

Loading...

I have bee taking Provigil for approximately two months and I have also notced severe hairloss, especially on the top front of my head. :cry:

Since I'm currently taking a number of other drugs, I am a mission to find out the cause. Thanks for your post.
Reply

Loading...

I have been taking Provigil for about two months and have noticed a very significant amount of hair loss. If this keeps up, I'll be bald very soon!



I've read everything I can find on the side effects of this drug, but none of them list anything about hair loss. :?
Reply

Loading...

I am 28 and have been on provigil for 4 months and have noticed significant hair loss too. I have been to 2 drs who say it is nothing in my system blah blah blah. My thyroid was fine, I have checked my other drugs I am on and none have any related hair experiances except for my Avonex injections which was only 1% of cases. I am looking for a wig soon since my hair is extremly thin in the front but has lost all over. ANY HELP is appreciated!! Good luck everyone.
Reply

Loading...

i have been taking provigil for 2 months now and believe it or not my hair actually grew back. had experienced hair loss from taking ambien 10mg and had hair all over my pillow the next morning. stopped the ambien and it was fine, was not even taking provigil at the time>?
Reply

Loading...

I'm 19 as well and I have just started taking provigil... but my sleepiness is a symptom of hypothyroidism, not from taking the drug, hypothyroidism can often cause hair loss even when well controlled,thankfully I've only lost body hair (I can't complain) but my mom, she has the disease as well, has had thinning hair like what you've described.

You should have your gp check your THS, T3, and T4 levels, especially if you're a female, or have family members with HT--My paternal Grandmother and I have nearly identical symptoms, but my Dad isn't effected. HT is a really subtle disease and is often overlooked because the symptoms are very vague--weight gain/loss, tiredness, changes in hair patterns, and a generally run down feeling...

It's a really worth it to get the simple blood test and the condition is very easily correctable.
Reply

Loading...

I am actually 19 as well and have been on provigil for a few months to and have been losing a lot of hair and weight. I think the best suggestion I have is to decide wether or not the side effect are worth the benefits. Try a hair skin and nails vitamin, that should help..I hope, cause I have lost a lot of hair. :$
Reply

Loading...

I've been on Provigil and now Nuvigil for about 2 years.. I only take it maybe twice a week though (75 mg ish).. Anyway, I've had hair loss primarily in the center of my hairline and on one side. I first noticed the hair loss when I started taking the Nuvigil. I had never noticed it before. I've stopped taking the Nuvigil for now and will let you guys know if I see any improvement. I imagine if the hair is going to regrow it will take months though :-(
Reply

Loading...

Yes! I have been taking Provigil for two months now and have noticed a significant loss of hair, specially in the center of my hair line. What is that about?? But rather than falling off it appears to be thinning to non existence, and at such a rate that I didn't notice until recently.
Reply

Loading...

 I was on provigial for a few yrs., then was switched to nuvigil by my doc.  Six or more years on one or the other.  Had hair big loss after a few months of starting, mentioned this to doc, he said "no, impossible."  Kept losing more and more hair.  He ordered thyroid tests; they were "normai."  Was put on hormone replacement therapy.No good, so my dose was doubled. Took vitamin & mineeral supplements for hair & nails, took iodine, took thyroid supplements. Took monofidal & ppropecia, etc. No good. Hair loss conboatloads of expensivetinued and continued, kept getting worse.  At this point, i've lost tons of hair, wear a baseball cap all the time, (so embarrassed), actually have 2 - 3 inch bald spots on my crown,  have, in fact, started losing drastic amounts on my temples and top of my head in the last 3 mos.   My doc insists it can not be nuvigil.  What, does he think I'm an id**t? Or is he an id**t?

I mean, 2,100,000 +++ results when you Google "Nuvigil and Hair Loss?"  In 32 secs.?  And there must be a couple of a million more who haven't said anything, but went out and just bought a wig!

 

The fact that when you "google"  "NUVIGIL AND HAIR LOSS"= 2,100,000+++ " RESULTS COME UP IN 32 SECONDS should tell all of us something.

The drug has helped me a lot, but not always; it can make you speed, make you high, manic; but that's not the worst, because the docs will admit that it can to that to "susceptible individuals." The worst is that they lie about he drastic hair loss side effect, the lies that they continue to put out about this drug by the docs and the manufacture/drug co., that it doesn't case hair loss.

Yes, NUVIGIL DOES CAUSE DRASTIC, RADICAL HAIR LOSS!

Reply

Loading...

YES!!!!! My son is also 19 with same.
Hehas been o n it snce age 11.
Reply

Loading...

I have a 19 y/o taking nuvigil now, but was taking provigil and he has the same problem hair loss especially in the front this is devastating to him!! We are currently in process of trying to find out why. I f anyone has any ideas please respond.
Reply

Loading...

I have been taking a daily 200mg dose of Provigil for only a week and a half, but already notice significant hair loss. Unfortunately, this is the first medication to make this much of a difference and help me since 8th grade, I am now 22. It breaks my heart to know how much it's helping me, but that it's taking away my hair.

Reply

Loading...